N-dimensional elliptic invariant tori for the planar (N + 1)-body problem

Luca Biasco, Luigi Chierchia, Enrico Valdinoci

Research output: Contribution to journalArticlepeer-review

21 Citations (Scopus)


For any N ≥ 2 we prove the existence of quasi-periodic orbits lying on N-dimensional invariant elliptic tori for the planetary planar (N + 1)-body problem, For small planetary masses, such orbits are close to the limiting solutions given by the N planets revolving around the sun on planar circles. The eigenvalues of the linearized secular dynamics are also computed asymptotically. The proof is based on an appropriate averaging and KAM theory which overcomes the difficulties caused by the intrinsic degeneracies of the model. For concreteness, we focus on a caricature of the outer solar system.

Original languageEnglish
Pages (from-to)1560-1588
Number of pages29
JournalSIAM Journal on Mathematical Analysis
Issue number5
Publication statusPublished - 1 Jan 2006
Externally publishedYes


Dive into the research topics of 'N-dimensional elliptic invariant tori for the planar (N + 1)-body problem'. Together they form a unique fingerprint.

Cite this